Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 61, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 18, 2014, 6:25 AM CDT for 5 counties in Wisconsin. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 6:25 AM CDT (11:25 UTC)
- Expired
- Jun 18, 2014, 7:30 AM CDT
- In force
- 65 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, WI, Juneau County, WI, Monroe County, WI, Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 79 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:06 AM CDT | TSTM WND DMG | 4 Nw Lyndon Station, WI | TREE DOWN ON INTERSTATE 94 EASTBOUND AT MILE MARKER 75. TREES ALSO DOWN ON HIGHWAY 80 BETWEEN NEW LISBON AND ELROY...AS WELL AS NEAR MAUSTON. TIME ESTIMATED FROM RADAR. |
| Jun 18, 7:15 AM CDT | TSTM WND DMG | 5 Sse Adams, WI | TREES DOWN SCATTERED ABOUT ADAMS COUNTY BUT MOST CONCENTRATED ACROSS THE CENTRAL PORTION OF THE COUNTY. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 3:47 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
198
WUUS53 KARX 181125
SVRARX
WIC001-057-081-103-123-181230-
/O.NEW.KARX.SV.W.0061.140618T1125Z-140618T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
625 AM CDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
NORTHEASTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
EASTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
JUNEAU COUNTY IN CENTRAL WISCONSIN...
ADAMS COUNTY IN CENTRAL WISCONSIN...
* UNTIL 730 AM CDT
* AT 624 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF MILLSTON TO 10 MILES NORTHWEST
OF ELROY TO 7 MILES NORTHWEST OF RICHLAND CENTER...MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THESE STORMS HAVE HAD A HISTORY OF
PRODUCING WIND GUSTS OF 45 TO 55 MPH AND ARE INTENSIFYING.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELROY AROUND 635 AM CDT.
NEW LISBON AROUND 645 AM CDT.
MAUSTON AROUND 650 AM CDT.
NECEDAH AROUND 655 AM CDT.
PETENWELL LAKE AND CASTLE ROCK LAKE AROUND 700 AM CDT.
DELLWOOD AROUND 705 AM CDT.
FRIENDSHIP AROUND 710 AM CDT.
NEW ROME AND ADAMS AROUND 715 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GERMANTOWN...GLENDALE...LEMONWEIR...STRONGS PRAIRIE AND BIG FLATS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4364 9031 4356 9031 4355 9019 4334 9019
4336 9055 4416 9061 4416 9031 4425 9031
4424 8960 4365 8960
TIME...MOT...LOC 1124Z 258DEG 36KT 4413 9055 4383 9045 4340 9052
HAIL...<.75IN
WIND...60MPH
$$
AJ3 follow-up statements
954
WWUS53 KARX 181146
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
646 AM CDT WED JUN 18 2014
WIC001-057-081-103-123-181230-
/O.CON.KARX.SV.W.0061.000000T0000Z-140618T1230Z/
RICHLAND WI-VERNON WI-MONROE WI-JUNEAU WI-ADAMS WI-
646 AM CDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHEASTERN RICHLAND...NORTHEASTERN VERNON...EASTERN MONROE...
JUNEAU AND ADAMS COUNTIES...
AT 645 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF BABCOCK TO NEAR NEW LISBON TO 7
MILES NORTHEAST OF RICHLAND CENTER...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THESE STORMS HAVE HAD A HISTORY OF
PRODUCING 45 TO 55 MPH WINDS IN LA CROSSE AND SPARTA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
NEW LISBON AROUND 650 AM CDT.
MAUSTON AROUND 655 AM CDT.
NECEDAH AROUND 700 AM CDT.
PETENWELL LAKE AND CASTLE ROCK LAKE AROUND 705 AM CDT.
DELLWOOD AROUND 710 AM CDT.
FRIENDSHIP...NEW ROME AND ADAMS AROUND 715 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GERMANTOWN...GLENDALE...LEMONWEIR...STRONGS PRAIRIE AND BIG FLATS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4364 9031 4356 9031 4355 9019 4334 9019
4335 9043 4376 9040 4416 9050 4416 9031
4425 9031 4424 8960 4365 8960
TIME...MOT...LOC 1145Z 258DEG 36KT 4416 9033 4386 9023 4343 9030
HAIL...<.75IN
WIND...60MPH
$$
AJ913
WWUS53 KARX 181210
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
710 AM CDT WED JUN 18 2014
WIC081-103-123-181218-
/O.CAN.KARX.SV.W.0061.000000T0000Z-140618T1230Z/
RICHLAND WI-VERNON WI-MONROE WI-
710 AM CDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHLAND...
NORTHEASTERN VERNON AND EASTERN MONROE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4364 9018 4374 9019 4414 9025 4423 9011
4424 8960 4365 8960
TIME...MOT...LOC 1208Z 263DEG 40KT 4416 8999 4386 8989 4363 8992
$$
WIC001-057-181230-
/O.CON.KARX.SV.W.0061.000000T0000Z-140618T1230Z/
JUNEAU WI-ADAMS WI-
710 AM CDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR JUNEAU AND ADAMS COUNTIES...
AT 708 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PETENWELL LAKE TO NEAR CASTLE ROCK LAKE TO 7
MILES WEST OF WISCONSIN DELLS...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THESE STORMS RECENTLY PRODUCED GUSTS NEAR
45 MPH AT VOLK FIELD...BUT STRONGER WINDS ARE LIKELY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
FRIENDSHIP AND ADAMS AROUND 715 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEMONWEIR...STRONGS PRAIRIE...BIG FLATS...LINDINA AND LYNDON STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4364 9018 4374 9019 4414 9025 4423 9011
4424 8960 4365 8960
TIME...MOT...LOC 1208Z 263DEG 40KT 4416 8999 4386 8989 4363 8992
HAIL...<.75IN
WIND...60MPH
$$
AJ448
WWUS53 KARX 181229
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
729 AM CDT WED JUN 18 2014
WIC001-057-181238-
/O.EXP.KARX.SV.W.0061.000000T0000Z-140618T1230Z/
JUNEAU WI-ADAMS WI-
729 AM CDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR JUNEAU AND ADAMS COUNTIES WILL
EXPIRE AT 730 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. BE AWARE OF
PONDING OF WATER ON ROADWAYS AS THE RECENT STORMS PRODUCED
TORRENTIAL RAINFALL.
LAT...LON 4364 9018 4374 9019 4414 9025 4423 9011
4424 8960 4365 8960
TIME...MOT...LOC 1227Z 258DEG 36KT 4416 8999 4386 8989 4363 8992
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:45 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 18, 3:45 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
345 AM CDT WED JUN 18 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT WED JUN 18 2014
MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA/SEVERE CHANCES AND
HEAVY RAIN THREAT THROUGH THE PERIOD.
DATA ANALYSIS AT 06Z HAD LOW PRESSURE IN FAR NORTHEAST CO WITH A
WARM FRONTAL BOUNDARY NORTHEAST ACROSS NEB THEN ACROSS NORTHERN IA.
THIS BOUNDARY AND LOWER LEVEL MOISTURE TRANSPORT/THETA-E CONVERGENCE
OF A VERY MOIST/UNSTABLE AIRMASS INTO/OVER IT REMAIN THE MAIN
FORCING MECHANISMS FOR SHRA/TSRA ALONG/NORTH OF THE FRONT EARLY THIS
MORNING. AFTER A LULL/SLOW START THRU MUCH OF THE EVENING...
CONVECTION GENERALLY INCREASING FROM SOUTHEAST SD TO MUCH OF WI
EARLY THIS MORNING. MOST CELLS SLOWER MOVING THIS MORNING...CAPABLE
OF PRODUCING LOCALLY HEAVY RAINS.
NO BIG PROBLEMS NOTED WITH 18.00Z MODEL INITIALIZATIONS. SOLUTIONS
RATHER SIMILAR IN THE LARGER SCALE FOR TODAY/TONIGHT AS THE NORTHERN
ROCKIES LOW/TROUGH MOVES INTO THE NORTHERN PLAINS. TREND FAVORS
FASTER OF THE EARLIER RUNS WITH THE PORTION OF THE TROUGH MOVING
INTO NEB/SD/ND BY 12Z THU. BETTER CONSENSUS OF THE SFC LOW/TROUGH/
FRONT TO NEAR THE MN/DAKOTAS BORDER AT 12Z THU. HOWEVER...PLENTY OF
MESO-SCALE/LOWER-LEVEL DETAIL DIFFERENCES...WHICH IMPACT CONVECTIVE
EVOLUTION THE NEXT 24-36 HRS. GIVEN THESE DETAIL DIFFERENCES WITH
IMPACTS ON THE SENSIBLE WEATHER...SHORT-TERM FCST CONFIDENCE IS
AVERAGE AT BEST THIS CYCLE.
SHORT-TERM FCST PROBLEMATIC THIS CYCLE WITH NAM/GFS/ECMWF/CAN-GEM
STRUGGLING ON CONVECTION TIMING/PLACEMENT EARLY THIS MORNING. LATEST
HRRR AND RAP13 HIGH-RES/WRF RUNS DOING BETTER CAPTURING SHRA/TSRA
TRENDS EARLY THIS MORNING. SHRA/TSRA MOTION GRADUALLY BECOMING
EASTERLY AS CONVECTION/COMPLEX MATURES AND TAKES ON THE CORFIDI
VECTOR MOTION...AND HEADING INTO THE FCST AREA. MAINTENANCE AS IT
COMES EAST THRU THE MID MORNING HOURS IS THE BIGGER QUESTION. THE
STRONGER OF THE LOWER LEVEL MOISTURE TRANSPORT/THETA-E CONVERGENCE
PROGGED TO REMAIN OVER NORTHWEST IA...AND WEAKENS THRU 12Z AND 18Z
TODAY. HOWEVER MODELS INDICATE CONVERGENCE ON THE NOSE OF 925-850MB
LOW LEVEL JET REMAINS OVER NORTHERN IA/SOUTHERN MN THRU AT LEAST
12Z. WILL FOLLOW TRENDS OF HRRR/RUC13 AND CARRY LIKELY/CATEGORICAL
MENTION OF SHRA/TSRA EARLY THIS MORNING...TRENDING DOWNWARD THRU THE
MORNING AS THE LOW LEVEL JET CONVERGENCE/INFLOW GRADUALLY WEAKEN...
BUT CONFIDENCE IS NOT HIGH IN THIS. LOWER LEVEL FORCING/LIFT
INCREASES AGAIN TONIGHT WITH THE FRONT PROGGED TO BE JUST SOUTHWEST
OF THE FCST AREA AND A WEAK SHORTWAVE LOOKING TO APPROACH FROM THE
SOUTHWEST. CONTINUED THE 60-70 PERCENT SHRA/TSRA CHANCES TONIGHT.
WITH PW VALUES OF AROUND 1.75 INCHES OR HIGHER IN THE INFLOW AIR...
WARM CLOUD DEPTH OF AROUND 4KM AND THE SLOWER STORM MOTION...TSRA
WILL REMAIN CAPABLE OF PRODUCING RAIN RATES OF 1-2 INCHES/HR. FLASH
FLOOD WATCH WAS DUE TO EXPIRE AT 7 AM THIS MORNING. WILL EXTEND THIS
TO 7 AM THU. GIVEN LITTLE CHANGE IN THE VERY MOIST/UNSTABLE AIRMASS
OVER THE AREA AND A FRONTAL BOUNDARY FOR FOCUSING LOWER LEVEL
CONVERGENCE/LIFT OF THIS AIRMASS IN THE AREA...THE THREAT OF HEAVY
RAINS/FLASH FLOODING CONTINUES TONIGHT. EXPECTATIONS ARE THERE WILL
BE A LULL IN THE SHRA/TSRA IN THE FCST AREA AROUND MID-DAY TODAY...
BUT SEEMS EASIER TO JUST RUN THE FLASH FLOOD WATCH THRU 12Z THU.
EXACTLY WHERE THE HEAVIEST RAINS MAY OCCUR REMAINS IN QUESTION BUT 3
HR FLASH FLOOD GUIDANCE VALUES ACROSS MUCH OF THE FCST AREA ARE
AROUND 2 INCHES OR LESS. SLIGHT RISK OF SEVERE TSRA CONTINUES
TODAY/TONIGHT...SEE SWODY1 FOR DETAILS.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 345 AM CDT WED JUN 18 2014
MAIN FORECAST CONCERNS FOR THU THRU FRI NIGHT...CONTINUED
HIGHER SHRA/TSRA CHANCES...SEVERE/HEAVY RAIN THREATS THU/THU NIGHT.
18.00Z MODELS OFFER SLOWLY IMPROVING AGREEMENT THU THRU FRI NIGHT AS
THE US/CAN BORDER MID LEVEL LOW SLOWLY MOVES EAST AND PUSHES 2 LOWER
LEVEL/SFC TROUGH/FRONTS INTO THE FCST AREA. FIRST OF THESE TO
ADVANCE IN THU NIGHT AND THE SECOND TO PUSH TOWARD THE AREA FRI
NIGHT. PLENTY OF MESO-SCALE/LOWER LEVEL DETAIL DIFFERENCES CONTINUE
IN THE THU-FRI NIGHT PERIOD...MAKING FCST CONFIDENCE THIS PERIOD
ALSO AVERAGE AT BEST.
FIRST LOWER LEVEL TROUGH FRONT TO HAVE 1.5 TO 2 INCHES OF PW AHEAD
OF IT THU. WITH FALLING HGTS ALOFT AND WEAK SHORTWAVES ROTATING THRU
THE FLOW AHEAD OF THE MID LEVEL LOW....LIFT/DIVERGENCE ALOFT TO AID
CONVECTION THU. STRONGER OF THE LOWER LEVEL FORCING/LIFT SPREADS
ACROSS THE AREA THU...SLOWLY TRANSLATING EAST OF THE AREA THU NIGHT.
CONTINUED THE 60-75 PERCENT SHRA/TSRA CHANCES THU...TRENDING
DOWNWARD AND EASTWARD THU NIGHT. POTENTIAL CONTINUES FOR MORE
DOWNPOURS AND LOCALLY HEAVY RAINS THU/THU NIGHT...AND IN TIME WILL
LIKELY HAVE TO EXTEND THE FLASH FLOOD WATCH THRU THU/THU NIGHT. WITH
SOME INCREASE OF 0-6KM BULK SHEAR THU/THU EVENING...A SLIGHT RISK OF
SEVERE STORMS CONTINUES FOR PORTIONS OF THE AREA THU. SEE SWODY2 FOR
DETAILS. THIS THU/THU EVENING RISK MAY BE MUTED IF CONVECTION IS
ONGOING OR DEVELOPS ALREADY THU MORNING.
BY THE TIME THE SECOND LOWER LEVEL TROUGH/FRONT ARRIVES MORE
WESTERLY 850-700MB FLOW BEHIND THE FIRST TROUGH/FRONT WILL HAVE
PUSHED SOME OF THE DEEPER/HIGHER PW AIRMASS EAST OF THE AREA. WITH
THE AREA BETWEEN THE SYSTEMS FRI...LESSER SHRA/TSRA CHANCES OR
TRENDING TOWARD DRY SEEMS REASONABLE. SOME INCREASE OF LOWER LEVEL
MOISTURE TRANSPORT/THERMO-DYNAMIC FORCING FRI NIGHT AS THE SFC-850MB
TROUGH PUSHES INTO THE AREA. 20-40 PERCENT SHRA/TSRA CHANCES BY
LATER FRI NIGHT ALSO REASONABLE. USED A BLEND OF THE GUIDANCE HIGHS
LOWS FOR THU THRU FRI NIGHT.
FOR SATURDAY THROUGH TUESDAY.../DAYS 4-7/...
ONCE AGAIN...DID NOT SPEND A LOT OF TIME LOOKING AT THE DETAILS IN
THE DAY 4-7 PORTION OF THE FCST.
18.00Z MEDIUM RANGE MODELS WEAKEN AND TRACK THE US/CAN BORDER LOW
FURTHER NORTH/EAST SAT...WITH BROAD WEST TO NORTHWEST FLOW DEVELOPING
ACROSS THE UPPER MIDWEST. BETWEEN MODEL AND RUN-TO-RUN CONSISTENCY
BREAKS DOWN SUNDAY AS RIDGING ALOFT BUILDS OVER CENTRAL NOAM AND
ANOTHER STRONGER TROUGH DROPS DOWN THE EAST SIDE OF THIS RIDGE
TOWARD THE WESTERN GREAT LAKES. PLENTY OF TIMING/DETAIL DIFFERENCES
WITH THE EVOLUTION OF THIS TROUGHING OVER THE UPPER MIDWEST BY
MON/TUE. NEEDLESS TO DAY...CONFIDENCE IN THE SAT-TUE PORTION OF THE
FCST IS BELOW AVERAGE.
MID LEVEL FLOW PATTERN SUGGESTS A SERIES OF LOWER LEVEL TROUGHS AND
ROUNDS OF INCREASED MOISTURE/FORCING/LIFT TO MOVE ACROSS THE AREA
SAT THRU TUE. THIS PERIOD LOOKS DRIER THAN THIS WEEK...BUT MODEL/
ENSEMBLE CONSENSUS HAS PERSISTENT SHRA/TSRA CHANCES MUCH OF THE
PERIOD...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. BY
SUNDAY...WITH MORE NORTHWEST FLOW ALOFT AND THE NORTHERN STREAM
TROUGHING BRINGING COOLER MID LEVEL AIR TO THE REGION...TEMPS FOR
SUN-TUE DO LOOK TO COOL TO MORE NEAR NORMAL VALUES...WITH LOWER DEW
POINTS/HUMIDITY VALUES. MODEL/ENSEMBLE CONSENSUS HIGHS/LOWS FOR SAT
THRU TUE APPEAR TO HAVE THIS WELL TRENDED.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1132 PM CDT TUE JUN 17 2014
TRYING TO TIME CONVECTION AND EVENTUAL IMPACT ON AVIATION TOUGH AT
THIS POINT WITH SCATTERED THUNDERSTORMS EXPECTED OVERNIGHT AS LOW
LEVEL JET CONTINUES TO ADVECT LOW LEVEL MOISTURE OVER BOUNDARY AND
INTO UNSTABLE LAYER ABOVE CAP. GENERALLY VFR CONDITIONS BUT WILL TRY
AND TIME HIGHER STORM THREAT WINDOWS.
ASSUMING ACTIVITY WILL QUIET DOWN AGAIN DURING LATER WEDNESDAY
MORNING FOR PERIOD OF CONVECTION FREE/VFR. COULD SEE ANOTHER THREAT
DEVELOP GOING INTO WEDNESDAY EVENING AS LOW LEVEL JET REESTABLISHES
ITSELF BUT WILL HAVE TO ADD THOSE DETAILS IN CLOSER IN TIME.
&&
.HYDROLOGY...
ISSUED AT 345 AM CDT WED JUN 18 2014
A VERY MOIST AND UNSTABLE AIRMASS WILL BE OVER THE REGION THROUGH
THU NIGHT...WITH PRECIPITABLE WATER VALUES RANGING FROM 1.5 TO 2.0
INCHES AND WARM CLOUD DEPTHS APPROACHING 4.0 KM. TSRA WILL CONTINUE
TO BE EFFICIENT RAIN MAKERS. REPEATED ROUNDS OF THESE TSRA WILL
PRODUCE A HEIGHTENED FLASH FLOOD THREAT THRU THU NIGHT. HAVE
EXTENDED THE FLASH FLOOD WATCH FOR MUCH OF THE FCST AREA THRU 7 AM
THURSDAY...AND THIS WILL LIKELY NEED TO BE EXTENDED FOR THRU THU/THU
NIGHT.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR WIZ032-033-
041>044-053>055-061.
MN...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MNZ079-086>088-
094>096.
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ008>011-018-
019-029-030.
&&
SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....TJS
HYDROLOGY....RRSHazardous weather outlook, Jun 18, 4:32 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 432 AM CDT WED JUN 18 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191000- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 432 AM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ONE ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA EARLY THIS MORNING. THE STRONGEST OF THE STORMS WILL MOVE ALONG AND SOUTH OF INTERSTATE 90 THROUGH 9 AM. THE MAIN SEVERE THREATS ARE DAMAGING WINDS AND LOCALLY HEAVY RAINS WHICH MAY PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE AREA TODAY AND TONIGHT. ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED TONIGHT. TIMING IS UNCERTAIN WITH THIS ROUND OF STORMS BUT IT APPEARS TO BE DURING THE MID EVENING TO OVERNIGHT HOURS. LARGE HAIL... DAMAGING WINDS AND FLASH FLOOD PRODUCING RAINS WOULD BE THE MAIN THREATS. IF STORMS OCCUR EARLIER IN THE EVENING...AN ISOLATED TORNADO WOULD BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS THURSDAY DURING THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES AND FLASH FLOODING. CHANCES OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS...CONTINUE FOR FRIDAY THROUGH MONDAY. IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS MORNING AND AGAIN LATER THIS EVENING AND OVERNIGHT. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED AT THIS TIME. RRS
In the hours before
Local storm report, Jun 18, 5:38 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
538 AM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 AM TSTM WND GST 2 E LA CROSSE 43.83N 91.19W
06/18/2014 M50 MPH LA CROSSE WI OFFICIAL NWS OBS
&&
AJSpecial weather statement, Jun 18, 5:42 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
542 AM CDT WED JUN 18 2014
WIZ041-042-053-181145-
LA CROSSE-VERNON-MONROE-
542 AM CDT WED JUN 18 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LA CROSSE...VERNON AND
MONROE COUNTIES...
AT 539 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM STEVENSTOWN TO LA CROSSE AND GENOA...MOVING EAST AT
40 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS. WIND
GUSTS OF 45 TO 50 MPH WERE REPORTED AT THE LA CROSSE AIRPORT AND THE
NATIONAL WEATHER SERVICE OFFICE JUST EAST OF LA CROSSE.
THE STRONG WINDS COULD BRING DOWN SOME TREES OR BRANCHES.
LOCATIONS IMPACTED INCLUDE...
SPARTA...TOMAH...VIROQUA...WEST SALEM...WESTBY...
BANGOR...HILLSBORO...CASHTON... STODDARD...COON VALLEY...LA FARGE...
FORT MC COY...CATARACT...BRICE PRAIRIE...GLENDALE AND NEWTON.
IF THESE STORMS INTENSIFY FURTHER...SEVERE THUNDERSTORM WARNINGS MAY
BE ISSUED.
LAT...LON 4356 9032 4355 9067 4353 9068 4350 9122
4354 9125 4359 9123 4361 9127 4378 9125
4383 9128 4406 9124 4409 9119 4407 9115
4407 9097 4412 9097 4416 9031 4415 9031
TIME...MOT...LOC 1039Z 270DEG 36KT 4403 9114 4348 9128
AJSpecial weather statement, Jun 18, 5:45 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
545 AM CDT WED JUN 18 2014
IAZ011-030-WIZ054-055-061-181145-
ALLAMAKEE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
545 AM CDT WED JUN 18 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ALLAMAKEE...
CLAYTON...CRAWFORD...SOUTHERN RICHLAND AND GRANT COUNTIES...
AT 544 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LANSING IOWA TO NEAR FARMERSBURG TO
STANLEY...AND MOVING EAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS. WIND
GUSTS OF 45 TO 55 MPH HAVE OCCURRED ACROSS NORTHEAST IOWA WITH THESE
STORMS...RESULTING EVEN IN A FEW TREES DOWN.
LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...PRAIRIE DU CHIEN...RICHLAND CENTER...LANCASTER...
BOSCOBEL...GUTTENBERG...ELKADER...LANSING...SOLDIERS GROVE...
FENNIMORE...MONONA...MUSCODA...STRAWBERRY POINT...DICKEYVILLE...
CASSVILLE...MCGREGOR...GARNAVILLO...BLOOMINGTON...MARQUETTE AND
EDGEWOOD.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4264 9071 4267 9088 4264 9090 4265 9161
4285 9161 4299 9146 4350 9125 4349 9121
4345 9123 4342 9120 4343 9063 4338 9019
4317 9020 4321 9030 4320 9043 4273 9043
4254 9064
TIME...MOT...LOC 1044Z 283DEG 38KT 4343 9126 4299 9144 4263 9183
AJLocal storm report, Jun 18, 6:08 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
608 AM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM FLASH FLOOD 3 N GALESVILLE 44.13N 91.36W
06/18/2014 TREMPEALEAU WI LAW ENFORCEMENT
WATER OVER ROADS IN SOUTHERN TREMPEALEAU COUNTY. MAIN
ROAD AFFECTED IS COUNTY ROAD T NORTH OF
GALESVILLE...ACTING AS A DETOUR FOR US HIGHWAY 53.
&&
AJLocal storm report, Jun 18, 6:12 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
612 AM CDT WED JUN 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND GST SPARTA 43.94N 90.81W
06/18/2014 E55 MPH MONROE WI TRAINED SPOTTER
HEAVY RAIN-VISIBILITY 1/8 MILE
&&
NWS LA CROSSE WI
IRIS SYSTEMSpecial weather statement, Jun 18, 6:15 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 615 AM CDT WED JUN 18 2014 WIZ043-044-181230- ADAMS-JUNEAU- 615 AM CDT WED JUN 18 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS AND JUNEAU COUNTIES... AT 614 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR MILLSTON TO SPARTA AND NEAR LA FARGE...MOVING EAST AT 45 MPH. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS. REPORTS OF 45 TO 55 MPH HAVE OCCURRED IN THE LA CROSSE AREA AND SPARTA. THE STRONG WINDS COULD BRING DOWN SOME TREES OR BRANCHES. LOCATIONS IMPACTED INCLUDE... MAUSTON...FRIENDSHIP...NEW LISBON...ADAMS...ELROY...NECEDAH... WONEWOC...NEW ROME...CASTLE ROCK LAKE...DELLWOOD... LEMONWEIR...STRONGS PRAIRIE...BIG FLATS...LINDINA...CAMP DOUGLAS... LYNDON STATION AND COLBURN. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4364 9031 4425 9031 4424 8960 4365 8960 TIME...MOT...LOC 1114Z 258DEG 40KT 4425 9061 4359 9055 AJ
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:39 PM CDT | Special Weather Statement | ARX | Taylor | 36 min |
| Jun 17, 11:09 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 51 min |
| Jun 18, 12:04 AM CDT | Special Weather Statement | ARX | Clark | 26 min |
| Jun 18, 12:14 AM CDT | Special Weather Statement | ARX | Grant | 31 min |
| Jun 18, 12:21 AM CDT | Severe Thunderstorm Warning | ARX | Clark | 24 min |
| Jun 18, 2:07 AM CDT | Special Weather Statement | ARX | Clark | 23 min |
| Jun 18, 3:24 AM CDT | Special Weather Statement | ARX | Adams | 36 min |
| Jun 18, 4:01 AM CDT | Flash Flood Warning | ARX | Adams, Clark, Jackson, Juneau | 6 hr |
| Jun 18, 5:07 AM CDT | Special Weather Statement | ARX | La Crosse | 38 min |
| Jun 18, 5:42 AM CDT | Special Weather Statement | ARX | La Crosse, Monroe, Vernon | 63 min |
| Jun 18, 5:45 AM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland | 60 min |
| Jun 18, 6:01 AM CDT | Flash Flood Warning | ARX | Jackson, Trempealeau | 4 hr |
| Jun 18, 6:15 AM CDT | Special Weather Statement | ARX | Adams, Juneau | 75 min |
| Jun 18, 6:43 AM CDT | Flash Flood Warning | ARX | Monroe | 3 hr |
| Jun 18, 6:49 AM CDT | Special Weather Statement | ARX | Grant | 26 min |
| Jun 18, 7:05 AM CDT | Severe Thunderstorm Warning | ARX | Grant | 40 min |
| Jun 18, 10:01 AM CDT | Areal Flood Warning | ARX | Jackson, Trempealeau | 6 hr |
| Jun 18, 10:38 AM CDT | River Flood Warning | ARX | Jackson | 44 hr |
| Jun 18, 10:42 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 5 days |
| Jun 18, 3:50 PM CDT | Areal Flood Warning | ARX | Jackson, Trempealeau | 24 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.